What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Jun 13, 6:27 PM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 13, 6:27 PM CST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
827 PM EDT Sun Jun 13 2021
.SHORT TERM...(This evening through Monday)
Issued at 308 PM EDT SUN JUN 13 2021
Q-vector convergence/WAA and fgen ahead of a vigorous shortwave
approaching from northwest Ontario will bring an area of showers
into Upper Mi late this afternoon and evening. Some of these showers
already working into the far western cwa although drier air in place
looks to be eroding the leading edge.
Expect this scattered to broken area of showers to work across the
fcst area late this afternoon into this evening as the shortwave
dives across the area. With fairly dry dewpoints in the 40s,
instability for thunder will be very limited so expect only isolated
storms at best and nothing organized despite more favorable shear.
Given limited moisture, rain amounts should remain blo a quarter
inch. As showers exit southeast late evening, skies will clear from
the northwest. Look for min temps generally in the upper 40s to
lower 50s, coolest interior west.
Another shortwave dives down from nw Ontario on Monday, but again
given limited moisture and instability, expect only isolated showers
mainly south central. Max temps will be generally in the lower to
mid 70s with cooler 60s readings along Lake Superior.
.LONG TERM...(Monday night through Sunday)
Issued at 346 PM EDT SUN JUN 13 2021
Overall, near-normal temperatures and below-normal precipitation can
be expected through the longterm period. Troughing across the NE and
GL region and deep troughing the PacNW will result in an anomalous
ridge building over the inter mtn west. Between these features. the
UP will be in predominately NW flow through the week. During the
middle of this upcoming week, the PacNW low lifts NE around the
ridge, which brings an elongated ridge axis over the UP on Thursday
with stronger, warm southerly winds. As the low continues east, it
brings a cold front across the UP sometime Friday into Saturday.
Models are suggesting it to be noticeably cooler into next weekend,
especially along the Superior shoreline.
Monday night through Tuesday and Wednesday, cooler 850mb temps and
light northerly flow will bring a nice change of pace for folks
across the UP as temps will be in the 60s along Superior and mid 70s
interior on Tuesday and about 5 degrees warmer across the board on
Wednesday. With the cooler, drier air in place, the UP should be in
for some cooler nights. Lows into the 30s seem possible for some
Tuesday night, though frost seems unlikely at this point.
Southerly flow and warming 850mb temps return on Thursday as the
ridge axis shifts overhead in response to a stronger low pressure
system shifting through Canada. Tighter pressure gradient btwn
exiting high pressure system and approaching low pressure system in
Canada will bring stronger southerly winds across the UP. This warm
up doesn't last too long as the central CONUS falls into broad
troughing and a cold front brings cooler weather back into the UP.
The next chance for mentionable pcpn will come with this front
Thursday night into Friday.
For the weekend, models are honing in on a cold front passage and
troughing remaining over the GL region after the fropa. This should
bring cooler than normal temperatures across UP, especially those
along Superior with a breezy, northerly wind. EC and GEM favor these
cooler temperatures through the weekend, with the GFS and GEFS mean
favoring a cooler Saturday, with a brief warmup on Sunday before
another colder shot moves in to start the next week.
&&
.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 827 PM EDT SUN JUN 13 2021
Expect rain showers and MVFR vsby with the a small potential for an
isolated thunderstorm at KSAW early in the TAF period. Some showers
and and isold ts may also be possible at KIWD through 01z. Otherwise
VFR conditions are expected through the rest of TAF period at all
the TAF locations.
&&
.MARINE...(For the 4 PM Lake Superior forecast issuance)
Issued at 308 PM EDT SUN JUN 13 2021
Could be some patchy fog over the Lake tonight with rain showers
moving over the area, but don't believe it will be dense. Otherwise,
high pressure building into the Upper Lakes winds will be below 20
knots into early Thursday. By late in the week an approaching front
will make for a breezier conditions Thursday into Friday.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
None.
Lake Michigan...
None.
&&
SHORT TERM...Voss
LONG TERM...JAW
AVIATION...JLB
MARINE...Voss
Hazardous weather outlook, Jun 13, 1:50 PM CST, 5 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
350 PM EDT Sun Jun 13 2021
MIZ001>007-009>014-084-085-142000-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce-
Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft-
Southern Houghton-Northern Schoolcraft-
350 PM EDT Sun Jun 13 2021 /250 PM CDT Sun Jun 13 2021/
This Hazardous Weather Outlook is for portions of western Upper
Michigan and central Upper Michigan.
.DAY ONE...Tonight
There's a slight chance of a thunderstorm tonight, mainly in west
and central Upper Michigan.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
A need for weather spotter reports is not anticipated at this
time.
LSZ162-240>251-263>267-142000-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
350 PM EDT Sun Jun 13 2021 /250 PM CDT Sun Jun 13 2021/
This Hazardous Weather Outlook is for portions of Eastern Lake
Superior...Central Lake Superior and Western Lake Superior.
.DAY ONE...Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
The need for weather spotter reports is not anticipated at this
time.
LMZ221-248-250-142000-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
350 PM EDT Sun Jun 13 2021
This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.
.DAY ONE...Tonight
There's a slight chance of a thunderstorm tonight.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
The need for weather spotter reports is not anticipated at this
time.
JAW
In the hours before
Special weather statement, Jun 13, 5:58 PM CST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Marquette MI
658 PM CDT Sun Jun 13 2021
MIZ011-012-140030-
Dickinson MI-Menominee MI-
658 PM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DICKINSON AND NORTHERN
MENOMINEE COUNTIES UNTIL 730 PM CDT...
At 658 PM CDT, Doppler radar was tracking a strong thunderstorm over
Norway, or 10 miles east of Iron Mountain, moving southeast at 60
mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Iron Mountain, Kingsford, Norway, Felch, Powers, Hermansville, Foster
City, Bagley, Wilson, Spalding, Niagara, Nadeau, Aurora, Waucedah,
Faithorn, Carney, Quinnesec, Loretto, Granite Bluff and Vulcan.
LAT...LON 4547 8763 4557 8779 4561 8778 4566 8783
4568 8778 4575 8788 4576 8798 4579 8800
4578 8809 4582 8814 4587 8807 4588 8809
4590 8810 4609 8797 4578 8732 4573 8732
TIME...MOT...LOC 2358Z 306DEG 53KT 4581 8785
JPLocal storm report, Jun 13, 6:12 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
812 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL BEWABIC STATE PARK 46.09N 88.43W
06/13/2021 E0.25 INCH IRON MI PARK/FOREST SRVC
BEWABIC STATE PARK REPORTED A GOOD BIT OF
PEA SIZED HAIL.
&&
JPSpecial weather statement, Jun 13, 6:20 PM CST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Marquette MI
720 PM CDT Sun Jun 13 2021
MIZ012-140100-
Menominee MI-
720 PM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MENOMINEE COUNTY UNTIL
800 PM CDT...
At 719 PM CDT, Doppler radar was tracking a strong thunderstorm near
Stephenson, or 26 miles north of Menominee, moving southeast at 60
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Stephenson, Cedar River, Bagley, Daggett, Faithorn, Carney, Swanson,
Wallace, Ingalls, Nathan, Banat and Wells State Park.
LAT...LON 4531 8767 4535 8765 4539 8769 4534 8776
4539 8787 4543 8786 4550 8779 4556 8783
4557 8779 4561 8778 4565 8781 4570 8774
4545 8723 4541 8726 4540 8736 4523 8751
TIME...MOT...LOC 0019Z 305DEG 53KT 4551 8761
JPLocal storm report, Jun 13, 6:27 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
827 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 2 ESE KINGSFORD 45.79N 88.06W
06/13/2021 E0.50 INCH DICKINSON MI TRAINED SPOTTER
TRAINED SPOTTERED CALLED FROM KINGSFORD
SAYING THERE WAS A LOT OF MARBLE SIZED HAIL.
ESTIMATED WINDS TO BE AROUND 25 MPH.
&&
JPLocal storm report, Jun 13, 6:28 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
828 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 2 S NORWAY 45.76N 87.90W
06/13/2021 E0.50 INCH DICKINSON MI TRAINED SPOTTER
TRAINED SPOTTER SOUTH OF NORWAY CALLED
REPORTING A LOT OF PEA SIZED HAIL. ESTIMATED
WINDS ABOUT 40 MPH.
&&
JPLocal storm report, Jun 13, 7:14 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
914 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG DAGGETT 45.46N 87.61W
06/13/2021 MENOMINEE MI PUBLIC
REPORT FROM SOCIAL MEDIA. PICTURES SHARED OF
DOWNED TREE BRANCH AND A FLIPPED CAR PORT.
OBSERVER SAID A LOT OF ACCUMULATING PEA
SIZED HAIL AND EXTREMELY HEAVY RAIN. TIME
ESTIMATED VIA RADAR.
&&
JP